My primary physician wants me to try Cymbalta for my anxiety and pain. I have atrial tachycardia, lots of PVC and PAC's (over 8,000 daily), as well as, degenerative disc disease. My anxiety level is intolerable...I'm afraid of everything and I obsesse over my health, but do not have the ability to control it (after a year of psychological counseling). Could you share your experiences of Cymbalta?
I took Cymbalta to treat panic disorder. The pain side of it is usually used to treat diabetic neuropathy, if I am not mistaken it helps with anxiety related pain such as headaches and muscle spasms caused by tension.
The package insert does warn that Cymbalta can cause arrhythmias. While I was on it I had a 24 hour holter. The results were really bad and I told my cardio then that I was on Cymbalta. He looked it up and told me to stop taking it immediately (luckily it is one anti-anxiety drug you can stop taking without weaning which is why I agreed to go onto it in the first place) as he was convinced I was in 2nd degree heart block due to the Cymbalta. I stopped taking it and after a month or so I went on the 24 hour holter again so we could have a comparative study. Strangely enough the results of the second holter were much worse than when I was taking Cymbalta. My heart rate was slower, I had less sustained tachy’s, I was in heart block much fewer times and for shorter periods when I was on Cymbalta, so for some reason, it seemed to be doing me good.
I did not notice any other changes except that I lost a lot of weight when I was on it, it took my appetite away totally and I lost about 20 pounds in four months. The bad news was that within two days of stopping it, I was ravenous and could not stop eating.
I have not started taking it again due to all the other meds I’m on and I don’t want a conflict, but I’ve gained a huge amount of weight from all the cortisone I’ve been on. So I intend to start taking it again once I’ve come off all my other meds then hopefully I’ll lose all the weight quickly. My face is so swollen and so is my back that I’m sure that when the swelling in those two areas goes down I’ll be at least 6 pounds lighter.
Be warned that when you start Cymbalta it can cause severe nausea. I noticed it from the first time I took it and I started on a low dose. Still it made me feel very sick for the first week or two I was on it. I can’t really think of any other side effects, oh yes I remember I slept really well when I was first on it, which was great, but now that I think about it, it also made me yawn a lot.
The list of side effects could practically fill an encyclopedia but to be honest, I would give it a try if I was you. As I say, it seemed to be good for my heart symptoms!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.